Alert archive / Louisiana / Small Craft Advisories in 2018
Small Craft Advisory 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 19, 2018, 2:59 PM CST. It took effect at Dec 20, 2018, 6:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 2:59 PM CST (20:59 UTC)
- In effect from
- Dec 20, 2018, 6:00 AM CST
- Expired
- Dec 21, 2018, 12:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 11:40 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 19, 11:40 AM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1140 AM CST Wed Dec 19 2018
.AVIATION...LIFR/IFR/MVFR ceilings will persist through the
afternoon with a few showers continuing. Prevailing ceilings will
lower into LIFR/IFR overnight with a few showers returning after
sunrise.
&&
.PREV DISCUSSION... /issued 949 AM CST Wed Dec 19 2018/
UPDATE...
An upper level low is located over eastern Oklahoma this morning
with a short wave swinging around the low into east Texas.
Meanwhile, a surface low pressure wave is located just off the
southeast Texas coast with a warm front extending east of the low
across the coastal waters. The upper level low will continue to
move east during the day, with moisture being lifted ahead of the
low and over the warm frontal boundary, resulting in shower
activity for the forecast area. This activity will gradually taper
off during the afternoon hours from west to east as the short wave
swings through and somewhat of a dry slot then overtakes the
forecast area. Made some minor adjustments to the pops based on
current radar observations and latest short term guidance, and
basically to show the downward trend of pops in the afternoon.
Rua
PREV DISCUSSION... /issued 530 AM CST Wed Dec 19 2018/
AVIATION...Drizzle and light rain is moving through the area this
morning, however heavier showers and perhaps a few thunderstorms
are expected later in the morning. Tempo groups have been added to
the TAFs to reflect this. Light east to SE winds will gradually
veer SW then NW through the period as low pressure lifts
northeast. Ceilings are also expected lower behind the front.
PREV DISCUSSION... /issued 301 AM CST Wed Dec 19 2018/
DISCUSSION...
Short Term...Today through Thursday night
Main forecast issue will be rain chances through the period. Skies
were cloudy across the area. A wide range of temperatures were noted
with temperatures ranging from the lower 40s across central
Louisiana to the upper 50s in southeast Texas. Some light rain
shower activity was noted across the far western parts of the
forecast area. Rain coverage will increase areawide today as low
pressure in south Texas lifts northeast today. Overall, believe
thunder potential will be low with best chance along I10 Corridor
later today. With low passing northeast...POPs will be lower
especially over southern areas for tonight. Will maintain chance
POPs on Thursday as moisture will likely pool ahead of an
approaching cold front. POPs will decrease from west to east
Thursday night. Windy conditions are likely Thursday afternoon
with wind gusts approaching 30 knots along I10 corridor. Winds
will slowly diminish Thursday night.
Long Term...Friday through Tuesday
High pressure at the surface and aloft will maintain dry weather
through Saturday. Models show slow progression of front into the
Gulf coast states on Sunday and continuing through early next week.
Based on moisture and thte progs, POPs should be low at best. For
now will keep POPs in the 15-20 percent range during most of the
period. Temperatures should be above normal with maximums
forecasted in the upper 60s Christmas eve and near or just above
70 on Christmas Day.
MARINE...
Easterly winds today will transition to stronger offshore
flow behind the front on Thursday. Winds gusts forecasts over the
waters were well above 35 knots beginning around 18Z
Thursday...therefore a gale watch will be issued. Winds will
diminish on Friday as high pressure builds over the Gulf. Weak
onshore flow is anticipated for Sunday as the frontal boundary
approaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 55 48 52 38 / 80 30 80 30
LCH 63 50 58 41 / 70 20 40 10
LFT 62 51 56 41 / 70 20 60 40
BPT 63 51 59 42 / 70 20 30 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from Thursday afternoon through Friday morning for
GMZ450-452-455-470-472-475.
&&
AVIATION...23Hazardous weather outlook, Dec 19, 4:13 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 413 AM CST Wed Dec 19 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 413 AM CST Wed Dec 19 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Rain chances will increase today as an area of low pressure moves through the area. A few thunderstorms especially south of Highway 190 may develop as well. The storms may produce brief heavy rain but no severe weather is anticipated. The chance for thunderstorms will likely end after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain chances will decrease on Thursday. Windy conditions are expected across coastal areas. Mostly dry weather is forecasted through the weekend. Low rain chances are forecasted early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-201015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 413 AM CST Wed Dec 19 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Rain chances will increase today as an area of low pressure moves through the area. A few thunderstorms may develop as well. The storms may produce brief heavy rain but no severe weather is anticipated. The chance for thunderstorms will likely end after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain chances will decrease on Thursday. Windy conditions are expected across bay and offshore waters. Gale force conditions are expected to develop by Thursday afternoon and continue through Thursday night. Winds will diminish on Friday as high pressure builds across the area. Mostly dry weather is forecasted through the weekend. Low rain chances are forecasted early next week. No marine hazards are anticipated for this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:10 AM CST | Gale Watch | LCH | 12 hr | |
| Dec 19, 2:59 PM CST | Gale Warning | LCH | 45 hr | |
| Dec 19, 5:45 PM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 9 hr |
Nearby
Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.